Top
20
Doctor insights on: Chemotherapy Hand Foot Syndrome

Share
1

1
Hand foot mouth syndrome in adult chemotherapy? Any suggestions gor reducing discomfort and pain?

Hand foot mouth syndrome in adult chemotherapy? Any suggestions gor reducing discomfort and pain?

D/w your oncologist: Hand food syndrome can be an adverse event of chemo like 5-fu or xeloda (capecitabine). Apply lotion as frequent as possible to your hands. Udderly smooth cream, aveno's or whatever lotion you like. Avoid hot water when you wash hands. For mouth pain- use magic mouth wash , or try orajel. Some pain medication may be needed if topical is not enough. Most importantly, you should discuss with your oncologist. ...Read more

See 1 more doctor answer
Dr. Devon Webster
963 doctors shared insights

Chemotherapy (Definition)

The term chemotherapy typically is used to describe using chemicals to treat ...Read more


2

2
Are there any long term effects from taking Xeloda (capecitabine) for hand foot syndrome?

Are there any long term effects from taking Xeloda (capecitabine) for hand foot syndrome?

Usually not: Redness, numbness, desquamation, tenderness and pain, discoloration, nail changes are all seen with palmar-plantar erythrodysesthesia (hand-foot syndrome). Most of these changes will resolve with time after stopping the Capecitabine (xeloda). There can be some chronic changes that are not usually severe- especially the discoloration and maybe occass some numbness. ...Read more

3

3
Swelling of hands and feet after chemotherapy?

Swelling of hands and feet after chemotherapy?

Well-known: Chemotherapy-induced acral erythema. Your oncologist is familiar with this and the fact that it's occurred may affect choice of chemotherapeutic agents in the future for you. Ask whether a trial of vitamin b6 would be permissible. ...Read more

4

4
How can you cure needle like sensation and ball like feeling in the legs and hands caused by chemotherapy?

How can you cure needle like sensation and ball like feeling in the legs and hands caused by chemotherapy?

Difficult to treat: There is really no known therapy that works. Chemotherapy induced neuropathy (cin) is common and nothing really works except from treatment vacation and allowing it to heal over time. Several things are tried but there is no evidence that anything works well. Gabapentin, Lyrica (pregabalin) and venalafaxine are often tried. Vitamin b 6 , calcium, magnesium are also tried but no evidence that any thing works. ...Read more

See 1 more doctor answer
5

5
Hands and feet ache after having chemotheraphy?

Hands and feet ache after having chemotheraphy?

Fairly common: These symptoms are common after many types of chemotherapy. It may be due to small blood vessel damage. Speak with your oncologist about these symptoms and she can advise you regarding appropriate therapy in your situation. I hope you feel better soon! ...Read more

6

6
Is it worrying after having chemo therapy to have a numbness feeling in your feet and hands?

Is it worrying after having chemo therapy to have a numbness feeling in your feet and hands?

Probably not: Several chemo medications can be associated with neuropathy. The severity can vary quite a bit. It is important to share this with the treatment team in case the dose or interval needs to be adjsuted ...Read more

7

7
Can you tell me is it normal after having chemo therapy to have a numbness feeling in your feet and hands?

Yes: Unfortunately it is a side effect. See if one of your docs can prescribe you metanx. It is a vitamin that I have found helpful in my patients. It has actually reversed those symptoms. Good luck. I hope the chemo was successful for you. ...Read more

See 1 more doctor answer
9

9
What can be done for neuropathy in my feet after I had chemotherapy?

What can be done for neuropathy in my feet after I had chemotherapy?

Medications: There are medications that can help - Neurontin (gabapentin) and Elavil to name two possibilities. There is also a modality known at "anodyne therapy" that some physical therapists offer that can also be beneficial. ...Read more

See 3 more doctor answers
10

10
Finished taking Taxol (paclitaxel) chemotherapy, hands and fingers swollen. What can I do for swelling to go away?

Finished taking Taxol (paclitaxel) chemotherapy, hands and fingers swollen. What can I do for swelling to go away?

It will go away: All the changes in your skin and hair will go away in a short time after your last dose of Taxol (paclitaxel). Most patients are fully recovered in 3 to 6 months. So do not worry about the swelling...there is no treatment for it but your body are repair and normalize it slowly but surely. ...Read more

11

11
Hi, my grandma finished her chemotherapy on april 15th 2013 and right now on the 30 of may she says her feet are fatter and plumped up... ? Help?

Hi, my grandma finished her chemotherapy on april 15th 2013 and right now on the 30 of may she says her feet are fatter and plumped up... ? Help?

MD time: Some chemos can cause fluid retention (which sounds like what you are describing) but many other things can be going on and only a good evaluation can sort it out. Her oncologist should be made aware of this. Best to you. ...Read more

13

13
My bf had chemotherapy when he was 15 he is now 27 is yhe chemotherapy going toe to affect us having kids?

My bf had chemotherapy when he was 15 he is now 27 is yhe chemotherapy going toe to affect us having kids?

It may: Chemotherapy affects all rapidly dividing cells, like cancer cells. But also ther cells that go on to form male sperm. By now those cells should have matured and be gone, so it's possible that the early stage sperm cells your bf is forming did not get exposed to the chemotherapy. He needs to see a urologist and give a sperm sample to have it carefully examined. ...Read more

16

16
Does Raynaud's syndrome usually occur in the feet or the hands?

Does Raynaud's syndrome usually occur in the feet or the hands?

Usually : occurs in the farthest part of your heart, on the smallest blood vessels in your body, yup, there. ...Read more

17

17
I have raynaud's syndrome. How can I keep my hands and feet warm?

I have raynaud's syndrome. How can I keep my hands and feet warm?

Always plan ahead: Cold temperatures are a main cause of raynaud's phenomenon, so cold weather can trigger symptoms. If a person has only mild symptoms, he can keep his hands, feet, face, and ears warm with well-insulated clothing. The newest gadgets (such as heated gloves and heated socks) from winter sports stores may help. Using portable heaters, pre-warming the car, keeping dry, etc..., are helpful ideas. ...Read more

See 1 more doctor answer
19

19
Hand and feet always cold, do I have raynaud syndrome?

Hand and feet always cold, do I have raynaud syndrome?

Cold not = to blue: Raynaud's is characterized by color changes due to spasm of the blood vessels. Blanching is usually the first change, followed by cyanosis (blue), and then red when the spasm relaxes, and then back to normal skin color. Not everyone with raynauds has all three color changes. If your hands are not turning blue, i think it is very unlikely that you have raynauds. ...Read more

20

20
My hands and feet are cold. Is this raynounds syndrome? even when I have socks on my feet are cold.

My hands and feet are cold. Is this raynounds syndrome? even when I have socks on my feet are cold.

Not necessarily.: Per Mayo clinic, Sx’s include: "Cold fingers or toes, Color changes in your skin in response to cold or stress, Numb, prickly feeling or stinging pain upon warming or stress relief. During an attack of Raynaud's, affected areas of your skin usually first turn white. Then, the affected areas often turn blue and feel cold and numb.” See: http://www.mayoclinic.org/diseases-conditions/raynauds-dise ...Read more